SUN- THE DEVILS BARGAIN: I have been plagued... - Vasculitis UK

Vasculitis UK
6,553 members5,762 posts

SUN- THE DEVILS BARGAIN

Christophene47
Christophene47

I have been plagued by many, many skin cancers, most squamous cell type. I have had a lot of sun exposure throughout my life which I loved and enjoyed, and now I am really paying the price with removals every 3 months; there are still about 6 or 7 left needing treatment. I found some research indicating that nicotinamide which is Vitamin B3 helps to prevent future cancers in high risk people.

Also found a scholarly article indicating that people with vasculitis diseases are at much higher risk of getting recurrent skin cancers than those without those diseases. Is anyone in the same situation?

Fortunately, all caught early when small. Has anyone been prescribed the chemotherapeutic creams that you apply 3 X week until the cancer eventually goes away? e.g.. Immiquod

4 Replies
oldestnewest

Hi Christophene 47, My son ( who hasn’t got Vasculitis ) has the same cancer treatment ,that you are about to have. He originally had gell applied at the hospital,it was just the one application for each cancer( on his face ) that worked and was handy in that it was only the one application .

. As like you others do appear ,He now has a cream which his GP prescribes and he applies it himself daily ( not sure for how long , I would expect the same dose as yourself , but I could check with him if you would prefer ) this then does get red and noticeable and it does scab over ,however,as with the gell it does work. And it is more convenient .

Hope this is of use to you,if you have further questions I will check with him.

Thanks very much for responding. My dermatologist said to apply it 3 times a week (.M-W-F) and it can take weeks before the cancer is gone. The dermatologist himself was using it on his forehead which was red and very swollen. He also said it can be painful. He did offer that it is "supposed" to get to the root of the cancer to prevent it from coming back.

I agree it is convenient; my concern is that the product insert information says there is no understanding as yet how it effects people who are immunosuppressed. (steroids). My skin is very hypersensitive, and have had a hypersensitivity outbreak on my leg which did eventually go away on its own.

If you would, plz. ask your son which drug cream he is using. I imagine they are pretty much the same; the one proposed for me is Immiquod.

Fortunately I have had nothing on my face; all lower legs, feet, shoulders. and chest, although I did have a tiny one on my lower lip which was larger and worse in the interior ; removed by Moh's surgery without a trace . Biopsy done by an oral surgeon; then referred to a Moh's surgeon who did it under short acting IV anesthesia. Didn't like operating in mouth with pt. awake.

Any information would be greatly appreciated; decided to defer until holidays are over. It is a good time of year as we are fully clothed and nothing will show over winter. Have a very happy holiday season. Thanks again.

My son has just been to visit so I have asked about the cream he uses,which is Efudix, he puts it on once a day for one month , the spot scabs over,it can be sore ,but doesn’t scar, He says he dabs the cream on ,and possibly uses more than he needs ( his words not mine 😱 ) it is always-on his forehead,so can be noticeable ,His complaint is actually Solar Keratosis , ( pre squamous cancer ) but treatment is the same .He always keeps out of the sun,but as a child he had Auburn hair and fair skin ,so is susceptible to this problem, it is recurring, but not usually in the same place.

Any other questions please feel free to ask.

Hoping you are having a good Xmas .

( I have answered you post today as I know how reassuring it is to have info from someone who is “ in the same boat ) 🎄 🎄 🥳

Hi Christopher 47 , I’ve had a lot of skin cancers removed in the past mainly basal cell and squamous. I also use Efudix regularly on sun damaged areas and solar keratoses. My dermatologist advised me to take nicotinamide and I’ve been doing this for a year. I haven’t had any further cancers needing removal but I’ve still got lots of sore bits.

I think the Mxt causes skin sensitivity and now I’m on a biologic as well I’m resigned to probably having more NMSC s.

It’s so annoying and I think probably it’s due to too much unprotected sunbathing when I was young. In those days we used oils😩

Best wishes

You may also like...